Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to IBS-D
I have ibsd and having diarrhea a lot. I’m on bentyl and immodium. Can they quit working? I don’t know what to do.
Jump to this post
I'm sorry to hear that your meds are no longer working for your IBS-D, I'm sure that is worrisome. As I am not a medical professional, just a patient like you, I can't explain why you are having this problem now. Have you contacted your doctor yet to inquire about this?
Just wondering: What other products do you use for the diarrhea? Has your doctor suggested anything else like a fiber supplement to help firm up the stools? Sometimes that is helpful.
I would encourage you to contact your doctor's office and see what they suggest. Will you let me know how you are doing?
I used Metamucil tonight
Absolutely talk to your doctor about the Low Fodmap diet. Then see a certified nutritionist if it is recommended for you. No guarantees it will help (hasn’t done much for me) but apparently it has helped many others with IBS-D. I truly sympathize with your situation as I am going through a similar ordeal.
How many times a day do you use it?
I use fiber gummies at bedtime, they seem to help. Frustrating when diarrhea takes over your life. I am sorry you are going through this.
I encourage you to view this conversation on Connect, https://connect.mayoclinic.org/discussion/severe-ibs-d-and-pain-in-spinal-area/ started by @srobison. I hope @falconfly @cherriann @philjody @jeanie26 will return to share their insights about IBS-D.
For years I have had problems with diarrhea. Coffee is the main trigger and I never drink that away from home.
My dr says just take Immodium which causes the opposite problem. Traveling is a nightmare as I am always looking for a bathroom. I don’t have control over the diarrhea and am constantly laundering clothes and cleaning up the bathroom. Any suggestions?
Hi @taya you may have noticed that I moved your post to this existing discussion on diarrhea. Click VIEW & REPLY and you'll be able to see and learn what others have said about this condition.
I also wanted to introduce you to fellow members @kariulrich @hopeful33250 and @jackiem95 as they may be able to offer suggestions on how to treat this.
Back to you @taya, what all have you tried to treat this? You mentioned that immodium causes the opposite to occur, but what else have you tried?
Thank you for your reply. I’ve had colonoscopies which were fine. I will try Metamucil. I take Klonopin and Mirtazapine for anxiety but don’t think they are a problem. I think I will find a probiotic, maybe that will help.
luky06.ene number(unit) immodium.Diarrhea the and.
luky06.For diarrhea one number immodium.you do not get another one.
For me everything changed when I started using Fiber twice a day. Not fiber gummy's but fast absorbing powder…It has no flavor and you can use it in coffee or tea and it really works…
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In